Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 20, NWS Austin/San Antonio, TX

October 4, 2009DeWitt County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Oct 4, 2009, 12:26 PM CDT for DeWitt County, Texas. It took effect at Oct 6, 2009, 6:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2009, 12:26 PM CDT (17:26 UTC)
In effect from
Oct 6, 2009, 6:00 AM CDT
Expired
Oct 6, 2009, 9:42 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River near Cuero (CUET2). The gauge peaked at 27.30 ft at Oct 5, 2009, 6:00 AM CDT.

actionminormoderate10203010/0410/0510/0610/07
Action stage
19 ft
Minor stage
24 ft
Moderate stage
33 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08175800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 4, 11:26 AM CDT, 1 hour earlier.

Area forecast discussion, Oct 4, 11:26 AM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1126 AM CDT SUN OCT 4 2009

.UPDATE...
CLUSTER OF THUNDERSTORMS THAT PRODUCED HEAVY RAIN AND FLASH FLOODING
IS MOVING EASTWARD OUT OF OUR CWFA. 6 TO 12 INCHES OF RAIN FELL ALONG
A SWATH FROM NORTHEAST BEXAR COUNTY EASTWARD TO NEW BERLIN...YOAKUM
AND VIENNA. THE FOCUS FOR HEAVY RAINFALL THIS AFTERNOON WILL SIFT
NORTHWARD ACROSS THE EASTERN HILL COUNTRY AND OUR NORTHEAST COUNTIES.
A WEAK FRONTAL BOUNDARY IS DRAPED ACROSS THIS AREA AND WILL SERVE AS
A LOW LEVEL FOCUS FOR CONVECTION. THE AIRMASS ACROSS SOUTH CENTRAL
TEXAS REMAINS UNSTABLE WITH PWS AOA 2 INCHES. THUS ISOLATED TO SCATTERED
CONVECTION IS STILL POSSIBLE OUTSIDE OF THE LOW LEVEL CONVERGENCE
AREA THIS AFTERNOON ONCE CONVECTIVE TRIGGER TEMPS IN THE MID 80S
ARE REACHED. WE WILL BE UPDATING THE FLASH FLOOD WATCH SOON.

&&

.PREV DISCUSSION... /ISSUED 642 AM CDT SUN OCT 4 2009/

DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

AVIATION...
NO SIGNIFICANT CHANGES FROM PREVIOUS FORECAST THINKING WITH IFR TO
LIFR CONDITIONS PREVAILING AT ALL TAF SITES THROUGH THE EARLY
MORNING HOURS. SLOW IMPROVEMENTS TO MVFR CONDITIONS ARE EXPECTED
THROUGHOUT THE DAY. PERIODS OF SHRA ARE EXPECTED...WITH ISOLATED
TSRA. HAVE GENERALLY HANDLED THIS WITH TEMPO GROUPS. SHRA/TSRA
WILL GRADUALLY DECREASE DURING THE LATE AFTERNOON. LOW CONFIDENCE
FORECAST DURING THE OVERNIGHT HOURS WITH IFR TO POSSIBLE LIFR CIGS
AND VSBYS AT ALL SITES AFTER 04-05Z.

PREV DISCUSSION... /ISSUED 442 AM CDT SUN OCT 4 2009/

DISCUSSION...
A WIDE RANGE OF WEATHER CHANGES IS EXPECTED TODAY THROUGH NEXT
WEEKEND FOR AN EARLY TO MID OCTOBER SETTING.  FOR TODAY...TRENDS
FROM YESTERDAY TO EARLY THIS MORNING SHOW WAVE OF S/W ENERGY
COMING ACROSS SOUTH CENTRAL TEXAS TODAY.  SHOWERS AND THUNDERSTORMS
THAT HAVE DEVELOPED OVERNIGHT WITH WARM ADVECTION WILL CONTINUE TO
TRACK EAST EARLY THIS MORNING...FOLLOWED BY ANOTHER WAVE OF RAIN
AND SHOWERS TO THE WEST AND SOUTHWEST. WITH THE CONTINUED POTENTIAL
OF LOCALLY HEAVY RAIN FROM THIS EARLY OCT. WEATHER PATTERN...
SHOWED A FLASH FLOOD WATCH THROUGH 7 PM CDT TODAY...FOR AN AREA
ALONG AND EAST OF A LINE FROM MOUNTAIN HOME IN KERR COUNTY TO
HONDO TO PEARSALL.  THIS INCLUDES THE METROPOLITAN AREAS OF
AUSTIN AND SAN ANTONIO. RAIN AND SHOWERS FOR TODAY COULD
CONTINUE FOR PART OF THIS EVENING.  ANOTHER ROUND OF RAIN
WITH SHOWERS OR THUNDERSTORMS IS POSSIBLE MONDAY...AS ANOTHER
FALL RAIN MAKING WEATHER SYSTEM COMES ACROSS FROM THE WEST
AGAIN. SHOWED CHANCE OF SHOWERS WITH THIS PATTERN FOR MONDAY.

ON TUESDAY AND WEDNESDAY...SLIGHTLY MORE STABLE CONDITIONS DEVELOP
AS THE STORM TRACK GOES A LITTLE FURTHER NORTH. AS A RESULT
EXPECT LATE NIGHT AND MORNING CLOUDS TO PARTLY CLOUDY AND
WARM AFTERNOONS TUESDAY AND WEDNESDAY...WITH A SLIGHT CHANCE
FOR SHOWERS. BY THURSDAY A FEW CHANGES IN WEATHER PATTERNS
SHOWS UP AS A STRONG 500 HPA TROF APPROACHES FROM THE WEST.
THIS WILL CAUSE INCREASING CLOUDS AND A CHANCE FOR SHOWERS
ON THURSDAY.  AS THE STORM TRACK COMES FURTHER SOUTH LATE
THURSDAY THROUGH FRIDAY...THE TROF TO THE WEST WILL MOVE
FASTER...AND BRING WITH IT A COLD FRONT ON FRIDAY.
SHOWED MOSTLY CLOUDY SKIES WITH A GOOD CHANCE OF RAIN
AND SHOWERS FRIDAY AND COOLER TEMPERATURES. THE COLD FRONT
FOR FRIDAY WILL BRING A CHANGE TO TEMPERATURES WITH
COOLER OVERNIGHT LOWS AND MILD TO WARM DAYTIME HIGHS
NEXT WEEKEND...OCT. 10TH AND 11TH. EXPECT SHOWERS ON
FRIDAY NIGHT TO TRACK TO THE EAST...WITH RAIN CHANCES
DECREASING QUICKLY FROM THE WEST SATURDAY.  AS A RESULT
SHOWED MOSTLY SUNNY TO PARTLY CLOUDY CONDITIONS FOR
SATURDAY...AS DRY AND COOLER AIR SPILLS OVER THE AREA
FROM THE NORTHWEST. MOSTLY CLEAR CONDITIONS ARE EXPECTED
NEXT SATURDAY NIGHT OF THIS COMING WEEKEND TO MOSTLY
SUNNY SKIES ON SUNDAY OCT. 11.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              67  84  77  91  75 /  50  50  30  20  20
AUSTIN BERGSTROM INTL AIRPORT  67  84  74  91  74 /  50  50  30  20  20
NEW BRAUNFELS MUNI AIRPORT     69  86  74  92  74 /  50  50  20  20  10
BURNET MUNI AIRPORT            65  80  74  89  71 /  50  50  30  20  20
DEL RIO INTL AIRPORT           71  89  76  91  76 /  30  30  20  20  10
GEORGETOWN MUNI AIRPORT        66  82  74  89  72 /  50  50  30  20  20
HONDO MUNI AIRPORT             72  88  75  92  75 /  50  50  20  20  10
SAN MARCOS MUNI AIRPORT        67  85  74  91  74 /  50  50  30  20  20
LA GRANGE - FAYETTE REGIONAL   68  86  75  91  75 /  50  50  30  20  20
SAN ANTONIO INTL AIRPORT       72  86  77  91  76 /  50  50  20  20  10
STINSON MUNI AIRPORT           72  88  76  92  76 /  50  50  20  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON.

&&

13/02
Hazardous weather outlook, Oct 4, 5:38 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 AM CDT SUN OCT 4 2009

TXZ171>173-186>194-204>209-219>225-051045-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
538 AM CDT SUN OCT 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM. AN UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS SOUTH CENTRAL TEXAS TODAY. THIS
FEATURE WILL COMBINE WITH DEEP ATMOSPHERIC MOISTURE AND RESULT IN
WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. LOCALLY
HEAVY RAINFALL IS EXPECTED. NEW RAINFALL AMOUNTS WILL AVERAGE ONE
TO THREE INCHES. ISOLATED HIGHER TOTALS OF FOUR TO FIVE INCHES OR
MORE IS POSSIBLE. THE ADDITIONAL RAINFALL MAY QUICKLY RUNOFF AND
CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ183>185-202-203-217-218-228-051045-
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
538 AM CDT SUN OCT 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH CENTRAL TEXAS
TODAY. THIS FEATURE WILL COMBINE WITH DEEP ATMOSPHERIC MOISTURE
AND RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE
DAY. NEW RAINFALL AMOUNTS WILL AVERAGE ONE HALF OF AN INCH TO ONE
INCH. ISOLATED HIGHER TOTALS OF ONE AND A HALF TO TWO INCHES OR
MORE IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Oct 4, 10:19 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1019 AM CDT SUN OCT 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1012 AM     FLASH FLOOD      4 N NEW BERLIN          29.52N  98.10W
10/04/2009                   GUADALUPE          TX   LAW ENFORCEMENT

            CR465 NEAR SANTA CLARA CLOSED DUE TO FLOODING. OTHER
            CLOSED ROADS IN THE COUNTY INCLUDE CRS 775...539... 467

&&

EVENT NUMBER EWX0900147

JPB
Local storm report, Oct 4, 10:29 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1029 AM CDT SUN OCT 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 NW LIVE OAK           29.59N  98.39W
10/04/2009  M11.13 INCH      BEXAR              TX   COCORAHS

            MOSTLY FELL BETWEEN 4 AM AND 7 AM

&&

EVENT NUMBER EWX0900148

JPB
Local storm report, Oct 4, 10:31 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 AM CDT SUN OCT 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1028 AM     HEAVY RAIN       YOAKUM                  29.29N  97.15W
10/04/2009  M11.00 INCH      DEWITT             TX   PUBLIC

            24 HOUR RAINFALL... MOSTLY SINCE 6 AM

&&

EVENT NUMBER EWX0900149

JPB
Local storm report, Oct 4, 10:51 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 AM CDT SUN OCT 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      2 N WINDCREST           29.55N  98.38W
10/04/2009                   BEXAR              TX   COUNTY OFFICIAL

            WEIDNER RD AT SCHERTZ RD CLOSED NUMEROUS RDS CLOSED IN
            CO.

&&

EVENT NUMBER EWX0900150

JPB
Local storm report, Oct 4, 11:14 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 AM CDT SUN OCT 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      1 W HOCHHEIM            29.32N  97.32W
10/04/2009                   DEWITT             TX   LAW ENFORCEMENT

            HWY US183 CLOSED FROM 9 AM TO 11 AM DUE TO HIGH WATER.

&&

EVENT NUMBER EWX0900151

JPB
Local storm report, Oct 4, 11:16 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 AM CDT SUN OCT 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      7 SSE HOCHHEIM          29.22N  97.27W
10/04/2009                   DEWITT             TX   LAW ENFORCEMENT

            HIGHWAY 77 AND 77A FROM CUERO TO YOAKUM ARE CLOSED DUE
            TO FLOODING.

&&

EVENT NUMBER EWX0900152

CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 7:11 PM CDTFlash Flood WarningEWXBastrop, Fayette2 hr
Oct 3, 9:25 PM CDTAreal Flood AdvisoryEWXBexar, Caldwell, Comal, Guadalupe, Hays110 min
Oct 4, 12:04 AM CDTAreal Flood AdvisoryEWXBexar116 min
Oct 4, 12:57 AM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Wilson108 min
Oct 4, 3:06 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe, Hays114 min
Oct 4, 3:12 AM CDTFlash Flood WarningEWXBexar2 hr
Oct 4, 3:59 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more21 hr
Oct 4, 4:41 AM CDTFlash Flood WarningEWXGonzales, Guadalupe, Wilson2 hr
Oct 4, 5:11 AM CDTFlash Flood WarningEWXBexar2 hr
Oct 4, 5:55 AM CDTFlash Flood WarningEWXComal, Guadalupe80 min
Oct 4, 6:36 AM CDTAreal Flood AdvisoryEWXAtascosa, Frio114 min
Oct 4, 6:46 AM CDTFlash Flood WarningEWXDeWitt, Gonzales4 hr
Oct 4, 7:07 AM CDTFlash Flood WarningEWXBexar3 hr
Oct 4, 7:15 AM CDTFlash Flood WarningEWXComal, Guadalupe, Wilson3 hr
Oct 4, 8:25 AM CDTAreal Flood AdvisoryEWXKarnes110 min
Oct 4, 8:41 AM CDTFlash Flood WarningEWXLavaca3 hr
Oct 4, 12:26 PM CDTRiver Flood WarningEWXDeWitt69 hr
Oct 4, 12:35 PM CDTRiver Flood WarningEWXComal, Guadalupe4 hr
Oct 4, 1:16 PM CDTRiver Flood WarningEWXBexar, Wilson30 hr
Oct 4, 1:16 PM CDTRiver Flood WarningEWXBexar27 hr
Oct 4, 1:19 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano, Travis, Williamson116 min
Oct 4, 2:34 PM CDTAreal Flood AdvisoryEWXBastrop, Lee116 min
Oct 4, 3:07 PM CDTAreal Flood AdvisoryEWXCaldwell113 min
Oct 4, 3:26 PM CDTFlash Flood WarningEWXLee78 min
Oct 4, 3:46 PM CDTAreal Flood AdvisoryEWXFayette119 min
Oct 4, 5:22 PM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Lavaca3 hr
Oct 4, 6:34 PM CDTSevere Thunderstorm WarningEWXVal Verde56 min

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.